Finite sums of commutators in C * -algebras
Annales de l'Institut Fourier, Volume 32 (1982) no. 1, p. 129-137

We prove that for many C * -algebras, the null space of all finite traces is spanned by finite sums of commutators.

Nous montrons que, pour certaines C * -algèbres, le noyau de toutes les traces finies est engendré par des sommes finies de commutateurs.

@article{AIF_1982__32_1_129_0,
     author = {Fack, Thierry},
     title = {Finite sums of commutators in $C^*$-algebras},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {32},
     number = {1},
     year = {1982},
     pages = {129-137},
     doi = {10.5802/aif.863},
     zbl = {0464.46047},
     mrnumber = {83g:46051},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1982__32_1_129_0}
}
Fack, Thierry. Finite sums of commutators in $C^*$-algebras. Annales de l'Institut Fourier, Volume 32 (1982) no. 1, pp. 129-137. doi : 10.5802/aif.863. http://www.numdam.org/item/AIF_1982__32_1_129_0/

[1] J. Cuntz, The structure of multiplication and addition in simple C*-algebras, Math. Scand., 40 (1977). | MR 58 #17862 | Zbl 0372.46063

[2] J. Cuntz, A class of C*-algebras and topological Markov chains II : Reducible Markov chains and the Ext-functor for C*-algebras, Preprint Univ. Heidelberg, n° 57 (March 1980). | Zbl 0434.46045

[3] J. Cuntz and W. Krieger, A class of C*-algebras and topological Markov chains, Inventiones Math., 56 (1980), 251-268. | MR 82f:46073a | Zbl 0434.46045

[4] J. Cuntz and G.K. Pedersen, Equivalence and traces on C*-algebras, J. Functional Analysis, to appear. | Zbl 0427.46042

[5] E.G. Effros, Dimensions and C*-algebras, Preprint UCLA (1980).

[6] T. Fack et P. De La Harpe, Sommes de commutateurs dans les algèbres de von Neumann finies continues, Ann. Inst. Fourier, Grenoble, 30,3 (1980), 49-73. | Numdam | MR 81m:46085 | Zbl 0425.46046

[7] G.K. Pedersen, C*-algebras and their Automorphism Groups, Academic Press, New-York (1979). | MR 81e:46037 | Zbl 0416.46043

[8] G.K. Pedersen and N.H. Petersen, Ideals in a C*-algebra, Math. Scand., 27 (1970), 193-204. | MR 46 #7911 | Zbl 0218.46056